Arkansas, 2015Tornadoes in Arkansas, May 28, 2015
May 28, 2015 · NWS TSA · 2 events in 1 county or zone
Widespread thunderstorms moved across northwestern Arkansas during the afternoon hours of the 28th. Two tornadoes resulted from the storms as they passed through the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread thunderstorms moved across northwestern Arkansas during the afternoon hours of the 28th. Two tornadoes resulted from the storms as they passed through the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 28, 11:22 AM CST, 1 hour 47 minutes earlier.
Area forecast discussion, May 28, 11:22 AM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1222 PM CDT THU MAY 28 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
WEAKENING THUNDERSTORM COMPLEX CONTINUES TO SLOWLY PUSH
THROUGH FAR EASTERN OK/WESTERN AR EARLY THIS AFTERNOON...ALONG
WITH AREAS OF MVFR/IFR CIGS/VSBYS IN THE HEAVIER RAIN.
EXPECT A GRADUAL DECREASE IN PRECIPITATION COVERAGE AND
IMPROVEMENT IN CIGS AFTER 22Z. COULD HAVE ANOTHER THUNDERSTORM
COMPLEX IMPACT THE TAF SITES LATER TONIGHT...AND HAVE INCLUDED
VCTS FOR ALL TAF SITES BY 09-12Z.
&&
.PREV DISCUSSION... /ISSUED 1048 AM CDT THU MAY 28 2015/
..UPDATE...
DISCUSSION...
MCS CONTINUES TO PUSH THROUGH THE FORECAST AREA
WITH SPORADIC WIND DAMAGE NOTED ACROSS FAR SE
OK. SEVERAL ONGOING FLASH FLOOD WARNINGS AS WELL
WITH MORNING RAIN AMOUNTS ACROSS ERN OK AROUND
1 TO OVER 3 INCHES. TREND WILL BE FOR DECREASING
POPS GOING INTO THE AFTERNOON.
UPDATED PRODUCTS HAVE BEEN SENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 81 65 75 / 70 70 70 50
FSM 67 82 66 80 / 50 70 50 70
MLC 67 80 67 78 / 70 70 50 70
BVO 67 81 64 74 / 70 70 70 40
FYV 64 79 63 76 / 50 70 50 70
BYV 66 80 64 76 / 50 70 50 70
MKO 66 81 65 76 / 60 70 70 60
MIO 67 80 63 75 / 60 70 70 60
F10 67 81 66 75 / 70 70 70 50
HHW 68 80 65 79 / 50 70 50 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
AVIATION...18Hazardous weather outlook, May 28, 11:50 AM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT THU MAY 28 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CDT THU MAY 28 2015
...FLOOD POTENTIAL CONTINUES INTO THE WEEKEND...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING FOR NORTHWEST ARKANSAS...LATE TONIGHT FOR
EASTERN OKLAHOMA.
FLASH FLOOD.
RISK...LIMITED TO ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED TO ELEVATED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A SLOWLY WEAKENING THUNDERSTORM COMPLEX CONTINUES TO PUSH FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS AFTERNOON. THERE
REMAINS A SLIM CHANCE OF MARGINALLY SEVERE CRITERIA WINDS ACROSS
NORTHWEST ARKANSAS INTO THE AFTERNOON...ALTHOUGH THE MORE
SIGNIFICANT IMPACT WILL COME FROM ADDITIONAL HEAVY RAINFALL. FLASH
FLOOD WARNINGS REMAIN IN EFFECT FOR MUCH OF EASTERN OKLAHOMA INTO
THE AFTERNOON HOURS...AND THE THREAT WILL CONTINUE TO BE MONITORED
FOR NORTHWEST ARKANSAS.
THERE ARE INDICATIONS THAT ANOTHER THUNDERSTORM COMPLEX MAY DEVELOP
TO OUR WEST TONIGHT...MOVING INTO EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS LATER TONIGHT. THIS ACTIVITY COULD PRODUCE SOME SEVERE
WEATHER AS IT MOVES INTO EASTERN OKLAHOMA...BUT ADDITIONAL HEAVY
RAINFALL REMAINS THE PRIMARY CONCERN.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORMS MAY BE ONGOING EARLY FRIDAY...WITH ADDITIONAL
DEVELOPMENT POSSIBLE INTO THE AFTERNOON. HIGH THUNDERSTORM CHANCES
WILL REMAIN IN THE FORECAST INTO SATURDAY AS A COLD FRONT MOVES
THROUGH THE AREA. THE CONTINUED RISK OF MODERATE TO HEAVY RAINFALL
FROM STORMS HAS PROMPTED A FLOOD WATCH THROUGH SATURDAY NIGHT.
OVERALL..FLOODING WILL BE THE PRIMARY THREAT FROM THUNDERSTORMS WITH
HAIL AND WIND SECONDARY THREATS.
CHANCES FOR THUNDERSTORMS...ALTHOUGH CONTINUED INTO NEXT WEEK...
WILL BE SMALL.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, May 28, 9:45 AM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1045 AM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD TALIHINA 34.75N 95.05W
05/28/2015 LE FLORE OK EMERGENCY MNGR
PARTS OF DOWNTOWN AREA FLOODED, SAND BAGGING NECESSARY TO
PROTECT SOME BUSINESSES.
&&
PBSSpecial weather statement, May 28, 9:54 AM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1054 AM CDT THU MAY 28 2015
ARZ019-029-OKZ072-074-076-281645-
CRAWFORD AR-HASKELL OK-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
1054 AM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHWESTERN CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN SOUTHEAST OKLAHOMA
EASTERN HASKELL AND LE FLORE
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
AT 1054 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF MILTON TO 3 MILES NORTHEAST OF
POTEAU TO 3 MILES SOUTHEAST OF HEAVENER RUNESTONE STATE PARK TO 4
MILES SOUTHEAST OF OCTAVIA...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
COTTONWOOD...MCCURTAIN...KEOTA...GANS...MULDROW...ROLAND...MOFFETT...
POTEAU...OCTAVIA...BIG CEDAR...HODGEN...HEAVENER...HOWE...SHADY
POINT...CAMERON...MILTON...PANAMA...BOKOSHE...ROCK ISLAND...SPIRO...
POCOLA...SCULLYVILLE...BRADEN...COWLINGTON...ARKOMA...LIBERTY...
CROSSROADS...MILLTOWN...PATTERSON...MILL CREEK...FORT SMITH...
HARTFORD...HACKETT...GREENWOOD...BARLING...ARKOLA...HUNTINGTON...
MIDLAND...DAYTON...WITCHERVILLE...BURNVILLE...JENSON...EXCELSIOR...
MANSFIELD...BONANZA...JENNY LIND...RYE HILL...CENTRAL CITY...VAN
BUREN...DORA...HEAVENER RUNESTONE STATE PARK AND FORT SMITH REGIONAL
AIRPORT.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3497 9473 3520 9507 3553 9448 3530 9416
3510 9413 3507 9423 3497 9422 3496 9424
3494 9434 3495 9436 3492 9444 3451 9446
3450 9449 3450 9474
TIME...MOT...LOC 1554Z 237DEG 33KT 3520 9489 3509 9458
3486 9455 3450 9465Local storm report, May 28, 9:57 AM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1057 AM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM FLASH FLOOD 3 W COLLINSVILLE 36.36N 95.89W
05/28/2015 TULSA OK PUBLIC
6 TO 8 INCHES OF WATER CROSSING HIGHWAY 20 BETWEEN
COLLINSVILLE AND HIGHWAY 75.
&&
KAHLocal storm report, May 28, 10:30 AM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1130 AM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM FLASH FLOOD MIAMI 36.87N 94.88W
05/28/2015 OTTAWA OK PUBLIC
WATER OVER ROADWAYS NEAR MIAMI. SOCIAL MEDIA REPORT.
&&
KAHSpecial weather statement, May 28, 10:30 AM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1130 AM CDT THU MAY 28 2015
ARZ019-OKZ072-074-076-281700-
CRAWFORD AR-HASKELL OK-LE FLORE OK-SEQUOYAH OK-
1130 AM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN CRAWFORD
IN SOUTHEAST OKLAHOMA
NORTHEASTERN HASKELL AND NORTHERN LE FLORE
IN EAST CENTRAL OKLAHOMA
SEQUOYAH
AT 1130 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER COWLINGTON...
MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...COTTONWOOD...SALLISAW...GANS...MULDROW...
ROLAND...MC KEY...BRUSHY...SHORT...MARBLE CITY...SPIRO...
COWLINGTON...UNIONTOWN...CEDARVILLE...DORA AND BRUSHY LAKE STATE
PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3564 9496 3563 9427 3520 9465 3526 9494
TIME...MOT...LOC 1630Z 210DEG 24KT 3527 9472Special weather statement, May 28, 11:17 AM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT THU MAY 28 2015
ARZ010-011-019-020-OKZ069-281815-
ADAIR OK-CRAWFORD AR-FRANKLIN AR-MADISON AR-WASHINGTON AR-
1217 PM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHERN CRAWFORD...SOUTHWESTERN MADISON AND SOUTHERN WASHINGTON
IN WEST CENTRAL ARKANSAS
FRANKLIN
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ADAIR
AT 1218 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF NATURAL DAM TO 3 MILES EAST OF LEE
CREEK TO 2 MILES SOUTH OF TONEY TO 19 MILES SOUTH OF ETNA...MOVING
NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...PLEASANT HILL...HICKS...PARADISE...PINEY...ALIX...
TAFT...BIDVILLE...ODELL...WALNUT GROVE...TUTTLE...OZARK...MULBERRY...
PETER PENDER...MEG...DENNING...CECIL...ALTUS...TONEY...LONELM...
CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...FERN...BARNES...TURNERS
BEND...CASS...REDDING...WIEDERKEHR VILLAGE...SAINT PAUL...
PETTIGREW...WESLEY...COMBS...BRASHEARS...DUTTON...PATRICK...
DELANEY...CROSSES...JAPTON...WINSLOW...WEST FORK...LINCOLN...PRAIRIE
GROVE...ELKINS...BLACKBURN...HOGEYE...STRICKLER...MORROW...
BRENTWOOD...WOOLSEY...WYOLA...CLYDE...ARNETT...CANEHILL...DURHAM...
SULPHUR CITY...SUMMERS...BLACK OAK...GREENLAND...RHEA...VINEY
GROVE...MOUNTAINBURG...NATURAL DAM...CHESTER...DYER...LEE CREEK...
LOCKE...MOUNT GAYLER...DEVILS DEN STATE PARK...PRAIRIE GROVE
BATTLEFIELD STATE PARK...LAKE FORT SMITH...ETNA AND DRAKE FIELD
AIRPORT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3576 9369 3538 9370 3536 9375 3540 9380
3532 9381 3532 9390 3527 9392 3542 9403
3563 9436 3564 9473 3603 9445 3605 9393
3582 9361 3577 9357
TIME...MOT...LOC 1718Z 218DEG 24KT 3569 9456 3571 9429
3550 9396 3513 9372Tornado, Benton
- When
- May 28, 1:09 PM CST to 1:12 PM CST
- Where
- Benton County, 0.99 mi SSW of Highfill to 0.67 mi N of Highfill
- Rating
- EF1
- Path length
- 1.6 mi
- Path width
- 100 yd
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.257, -94.358
This tornado damaged barns and uprooted trees. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Tornado, Benton
- When
- May 28, 1:40 PM CST
- Where
- Benton County, 1.96 mi S of Bella Vista
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.402, -94.235
A tornado damaged barns and snapped large tree limbs. It was witnessed by several people in the area. Based on this damage, maximum estimated wind in the tornado was 70 to 80 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Texas, May 28, 2015$13 million · 2 in hail · 13 events
- Flash Flooding and Flood in Oklahoma, May 28 to 29, 2015$228,000 · 1.75 in hail · 26 events
- Hail and Damaging Winds in Massachusetts, May 28, 2015$188,000 · 61 kt wind · 15 events
- Tornado and Flash Flooding in North Dakota, May 28 to 29, 2015$210,000 · EF0 · 5 events
- Tornado and Flash Flooding in Texas, May 28, 2015$108,000 · EF0 · 18 events
- Tornado and Flash Flooding in Oklahoma, May 28, 2015$50,000 · EF1 · 8 events
- Hail and Damaging Wind in North Dakota, May 28, 2015$106,000 · 1 in hail · 4 events
- Damaging Winds in Maine, May 28, 201550 kt wind · 20 events
- Rip Currents in Florida, May 28, 20152 injured · 2 events
- Tornadoes and Flash Flood in Kansas, May 28, 2015EF0 · 18 events
- Flash Flooding and Damaging Winds in Texas, May 28 to 29, 201562 kt wind · 17 events
- Tornadoes and Flash Flood in Kansas, May 28, 2015EF0 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579447, 579448.